WinnSpace Repository

Least Periods of Factors of Infinite Words

Show simple item record Currie, James D. Saari, Kalle 2018-03-01T20:23:49Z 2018-03-01T20:23:49Z 2009
dc.identifier.citation Currie, James D., and Kalle Saari. "Least Periods of Factors of Infinite Words." RAIRO: Informatique Théorique et Applications / RAIRO: Theoretical Informatics and Applications 43(1) (2009): 165-178. DOI: 10.1051/ita:2008006. en_US
dc.identifier.issn 0988-3754
dc.description.abstract We show that any positive integer is the least period of a factor of the Thue-Morse word. We also characterize the set of least periods of factors of a Sturmian word. In particular, the corresponding set for the Fibonacci word is the set of Fibonacci numbers. As a byproduct of our results, we give several new proofs and tightenings of well-known properties of Sturmian words. en_US
dc.description.sponsorship Work of the first author supported by a Discovery Grant from NSERC. Work of the second author supported by the Finnish Academy under grant 8206039. en_US
dc.language.iso en en_US
dc.publisher EDP Sciences en_US
dc.subject Periodicity en_US
dc.subject Fibonacci word en_US
dc.subject Thue-Morse word en_US
dc.subject Sturmian word en_US
dc.title Least Periods of Factors of Infinite Words en_US
dc.type Article en_US
dc.identifier.doi 10.1051/ita:2008006

Files in this item

This item appears in the following Collection(s)

Show simple item record

Search WinnSpace

Advanced Search


My Account